MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-200SOLID145
Medical Device Problem Codes Mechanical Problem (1384); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oad was received at csi for analysis, with the viperwire guide wire engaged, and a introducer sheath over the driveshaft and saline sheath areas.Visual examination confirmed the crown was detached from the driveshaft.There was no damage observed with the crown.The driveshaft filars were stretched and elongated at the crown weld location, extending proximally along the driveshaft.There was no damage observed with the guide wire.Scanning electronic microscopy analysis confirmed there was a sufficient amount of solder to provide an adequate crown weld.When tested, the oad spun on all speeds, and functioned as intended.At the conclusion of the device analysis, the reported event was partially confirmed.The crown was confirmed to have been detached from the driveshaft, and it was hypothesized that the root cause was due to user error.The reported event that the oad had stopped spinning could not be confirmed.The diamondback coronary orbital atherectomy system instructions for use states, "do not continue treatment if the wire or the device becomes sub-intimal." the device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Patient weight is approximate.(b)(4).
 
Event or Problem Description
A diamondback peripheral orbital atherectomy device (oad) was selected for treatment of a chronic total occlusion (cto), located in the left superficial femoral artery (sfa).The oad was intentionally operated in a subintimal section of the vessel, on low speed for ten seconds.The device stopped spinning, and the crown of the oad could not be moved backwards through the introducer sheath.Both the introducer sheath and oad were forcefully removed from the cto.During attempts to move the crown backward the oad was pulled, and the crown fractured off.An additional access site was opened, and the fragment was retrieved with the use of a snare device.The procedure was continued with successful stent placement in the iliac vessel.The patient was doing well and additional treatment to the cto is anticipated.The physician believed he would be able to operate successfully in the subintimal region of the sfa.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul, mn
MDR Report Key9948228
Report Number3004742232-2020-00115
Device Sequence Number17003028
Product Code MCW
UDI-Device Identifier10852528005275
UDI-Public(01)10852528005275(17)211130(10)297016
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberDBP-200SOLID145
Device Catalogue NumberDBP¿200SOLID145
Device Lot Number297016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2020
Initial Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight73